# SDR CA150310011

- Difficulty date: March 9, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA 31P 350
- Aircraft time: 4,508 hours
- Engine: Lyc LTIO540V2AD
- Propeller: Hartzl HCI3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: SL11796SL11797
- Condition: Broken
- Location: Rt Engine
- Part time: 4,523 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) RIGHT ENG WAS SHOWING HIGH MANIFOLD PRESS AT LOW RPM & A SPLIT FUEL FLOW INDICATION FROM THE LT ENG.  SEVERAL THINGS WERE TRIED BUT THE MP PRESS REMAINED HIGH. NR 3 CYLINDER FAILED A COMPRESSION TEST DURING DIAGNOSTICS, SO UPON REMOVING THE ROCKER COVER THE INNER & OUTER EXHAUST VLV SPRINGS WERE FOUND BROKEN.  DUE TO THIS ALL THE ROCKER COVERS WERE REMOVED FROM BOTH ENGS & 3 MORE SPRINGS WERE FOUND BROKEN ON THE LT ENG.  COMPRESSION CHECKS & GND RUNS HAD BEEN CARRIED OUT IN THE PAST FEW MONTHS WITH NO ISSUES & THE ENGS RUNNING WELL.  THE ACFT HADN`T BEEN FLOWN FOR AROUND 18 MONTHS, ALTHOUGH IT HAD BEEN KEPT INSIDE DURING THAT PERIOD.
